Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 19, 2011, 5:57 PM MST for Santa Cruz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 5:57 PM MST (00:57 UTC)
- Expired
- Aug 19, 2011, 6:30 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 10 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS85 KTWC 200057 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 557 PM MST FRI AUG 19 2011 AZZ504-507-513-200130- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 557 PM MST FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 630 PM MST... AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORONA DE TUCSON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...VAIL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3201 11054 3185 11069 3192 11082 3210 11070 TIME...MOT...LOC 0056Z 218DEG 11KT 3197 11067 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:10 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 2:10 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI AUG 19 2011 .SYNOPSIS...EXPECT LESS THUNDERSTORM ACTIVITY ACROSS SOUTHEAST ARIZONA THIS EVENING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS WEEKEND AND DURING THE UPCOMING WEEK. && .DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WHITE MOUNTAINS AND SCATTERED SHOWERS AND THUNDERSTORMS JUST SOUTH OF THE INTERNATIONAL BORDER ADJACENT SANTA CRUZ/COCHISE COUNTIES AS OF 205 PM MST. OTHERWISE PRECIP-FREE CONDITIONS ACROSS SE AZ AT THIS TIME. BASED ON RADAR TRENDS AS WELL VARIOUS NWP MESOSCALE MODELS...HAVE OPTED FOR SCATTERED SHOWERS/TSTMS EAST AND SOUTH OF TUCSON THIS EVENING WITH LESSER CHANCES ELSEWHERE. APPEARS THAT THE BULK OF CONVECTIVE ACTIVITY WILL DIMINISH AFTER MIDNIGHT THOUGH LOW-GRADE POPS STILL JUSTIFIED FOR MAINLY ERN LOCALES. SAT-MON...HIGH PRESSURE ALOFT PROGGED VIA THE 19/12Z GFS/ECMWF TO BE CENTERED OVER TEXAS THIS WEEKEND...THEN UPPER HIGH TO MIGRATE WWD TOWARD SRN NEW MEXICO MON. MEANWHILE...SHORTWAVE TROUGH ALONG THE CALIFORNIA COAST THIS WEEKEND WILL FILL ON MON. AMPLE MOISTURE BETWEEN THE HIGH PRESSURE SYSTEM TO THE EAST AND THE TROUGH ALONG THE WEST COAST WILL JUSTIFY ISOLATED TO SCATTERED SHOWERS/TSTMS ACROSS MUCH OF SE AZ MAINLY DURING THE AFTERNOON AND EVENING HOURS. BEST CHANCE OF PRECIP TO OCCUR EAST AND SOUTH OF TUCSON WITH DRY CONDITIONS ACROSS WRN PIMA COUNTY. TUE-FRI...UPPER HIGH PROGGED TO MIGRATE TOWARD THE FOUR CORNERS REGION THIS PERIOD. FLOW MAY BECOME GRADUALLY FAVORABLE FOR CONVECTIVE ACTIVITY TO MOVE SWWD FROM THE MOGOLLON RIM AND INTO THIS FORECAST AREA...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AT ANY RATE...MOISTURE TO REMAIN SUFFICIENT FOR AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS TUE-FRI. ALSO...WILL OPT FOR DRY CONDITIONS ACROSS WRN PIMA COUNTY. HIGH TEMPS SAT TO BE A FEW DEGS WARMER VERSUS TODAY...THEN ABOVE NORMAL HIGH TEMPS TO OCCUR SUN-THUR. && .AVIATION...ISOLD-SCT TSRA/SHRA THRU THIS EVENING THEN PRECIP DECREASING IN COVERAGE 06Z-12Z SATURDAY. ISOLD-SCT TSRA/SHRA TO OCCUR 18Z-23Z SATURDAY. OTHERWISE...FEW-BKN CLOUDS WITH BASES AT 6-10K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 19, 8:02 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 802 AM MST FRI AUG 19 2011 AZZ503-504-506>515-200600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 802 AM MST FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS IN EXCESS OF 50 MPH WITH THE STRONGEST THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS OVER 50 MPH. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-505-200600- TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- 802 AM MST FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS IN EXCESS OF 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-200600- WESTERN PIMA COUNTY- 802 AM MST FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS IN EXCESS OF 50 MPH. DRY CONDITIONS ARE THEN EXPECTED TO OCCUR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 19, 5:18 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 518 PM MST FRI AUG 19 2011 AZZ504-507-513-200045- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 518 PM MST FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 545 PM MST... AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAHUARITA...OR 6 MILES NORTH OF GREEN VALLEY...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA AND CORONA DE TUCSON. LAT...LON 3202 11073 3183 11070 3185 11106 3202 11103 TIME...MOT...LOC 0018Z 263DEG 12KT 3194 11097 GL
Special weather statement, Aug 19, 5:57 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 557 PM MST FRI AUG 19 2011 AZZ504-507-513-200130- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 557 PM MST FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 630 PM MST... AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORONA DE TUCSON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...VAIL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3201 11054 3185 11069 3192 11082 3210 11070 TIME...MOT...LOC 0056Z 218DEG 11KT 3197 11067
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
| Aug 19, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 94 min |
| Aug 19, 7:58 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Aug 20, 12:00 PM MST | Flash Flood Warning | TWC | Cochise | 90 min |
| Aug 20, 2:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 20, 3:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 30 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.